Alert archive / Kentucky / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 69, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 27, 2017, 7:46 PM EDT for Clark County, Madison County, Kentucky. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2017, 7:46 PM EDT (23:46 UTC)
- Expired
- Mar 27, 2017, 8:00 PM EDT
- In force
- 14 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clark County, KY, Madison County, KY
The radar
The Jackson,KY radar (KJKL), 73 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 3:24 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 747 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
036
WUUS53 KLMK 272346
SVRLMK
KYC049-151-280000-
/O.NEW.KLMK.SV.W.0069.170327T2346Z-170328T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
746 PM EDT MON MAR 27 2017
The National Weather Service in Louisville has issued a
* Severe Thunderstorm Warning for...
Southern Clark County in central Kentucky...
Madison County in central Kentucky...
* Until 800 PM EDT
* At 746 PM EDT, severe thunderstorms were located along a line
extending from near Winchester to near Richmond to Snider, moving
east at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Richmond, Harris Ferry, Berea, Goffs Corner, Peytontown, Lyndale,
Jackson Ferry, Panola, Locust Grove and Hunt.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3786 8401 3787 8403 3784 8400 3785 8406
3782 8407 3785 8408 3782 8412 3781 8408
3778 8411 3777 8408 3767 8409 3765 8413
3757 8409 3756 8416 3752 8426 3754 8435
3757 8436 3794 8434 3801 8402 3794 8397
TIME...MOT...LOC 2346Z 249DEG 38KT 3795 8426 3770 8427 3751 8434
HAIL...<.75IN
WIND...60MPH
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 7:16 PM EDT, 30 minutes earlier.
Area forecast discussion, Mar 27, 7:16 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Louisville KY 716 PM EDT Mon Mar 27 2017 ...Updated Aviation Discussion... .Forecast Update... Issued at 620 PM EDT Mon Mar 27 2017 Still have some pre squall line storms popping up with hail and some winds. Just had a report come in from Nelson county of quarter sized hail. Other line is just along our border with JKL. Main line has cut through roughly half of the forecast area, so went ahead and cut out part of the watch box behind the line. Watching the bowing segment over southern Indiana as well, but the FRH AWOS site only gusted to 27 knots as the line went through. Issued at 520 PM EDT Mon Mar 27 2017 Latest RAP mesoanalysis has not been handling the amount of available CAPE well, as we've had several hail reports, mostly quarter sized or less, though cannot rule out some larger hail in the pre-frontal airmass from FTK east to KLEX over the next few hours. The other area of concern is with the more linear feature moving near the I-65 corridor in Central KY this hour. This area has the most potential instability to work with, as temperatures are well into the 70s along our border with TN. Seeing some bowing segments within this line and have issue warnings accordingly. HPX radar was showing winds closer to 70 mph with this line, but have not had any reports near that level just yet. && .Short Term...(This evening through Tuesday night) Issued at 330 PM EDT Mon Mar 27 2017 ...Severe Storms Possible Late This Afternoon and Evening... Strong to severe storms are likely this afternoon with much of the area under a Severe Thunderstorm Watch through this evening. These storms are courtesy of a low pressure system moving northeast through southern IN/northern KY. 1000-2000 j/kg of CAPE has developed south of the warm front which was over southern IN as of 315pm EDT. 30-40 kts deep layer shear is supportive of both discrete cells which we're seeing on radar in our region currently and will be supportive of the line of storms over western KY which is progged to move east through the region between 5pm-midnight tonight. ======================== Storm Threats & Timing ======================== Cellular convection will pose a large hail/damaging wind/isld tornado threat between now and 8pm EDT. Expect mainly a damaging wind threat with the line of storms but small hail and a brief spin-up will be possible as well between 5pm and midnight EDT. ========================= Convection should decrease after midnight with elevated showers and perhaps an isld t-storm during the early morning hours in the wake of the evening complex. Overnight lows will range through the 50s. For Tuesday, expect some lingering rain showers mainly east of I-65 before the area becomes totally dry late in the day. High temperatures will be in the 60s. Lows Tues night will range through the upper 40s/lower 50s. .Long Term...(Wednesday through Monday) Issued at 345 PM EDT Sun Mar 26 2017 Expect dry weather on Wednesday before the pattern turns active again for the latter portion of the week. A strong low pressure system will bring the chance for showers/storms to the region beginning on Thu/Fri. Depending on exact evolution and timing, some of these storms could be on the strong side. Thu looks to the be the warmest day in the long term period with highs in the mid to upper 70s across much of the area. For the weekend, expect dry weather and slightly cooler temps with highs dropping back into the 60s. Another low pressure system looks to approach the area again by the beginning of the work week next week. && .Aviation...(00Z TAF Issuance) Issued at 715 PM EDT Mon Mar 27 2017 Line of storms now getting into LEX, with residual rains, occasional lightning, at the other sites. Will see the worst of it end in the next few hours, then get a break by just after midnight before some lower ceilings kick in. Have gone low-end MVFR at BWG/SDF around daybreak, but went worse for LEX through the morning hours, based on time height sections and longer time in the moisture overnight in the east. Lower ceilings should stick around for much of the day Tuesday. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update...RJS Short Term...AMS Long Term...AMS Aviation...RJS
Hazardous weather outlook, Mar 27, 7:31 PM EDT, 15 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 731 PM EDT Mon Mar 27 2017 KYZ036-037-040>043-048-049-056-057-067-282345- Scott-Harrison-Woodford-Fayette-Bourbon-Nicholas-Jessamine-Clark- Garrard-Madison-Lincoln- Including the cities of Georgetown, Cynthiana, Versailles, Lexington, Paris, Carlisle, Nicholasville, Winchester, Lancaster, Richmond, and Stanford 731 PM EDT Mon Mar 27 2017 ...SEVERE THUNDERSTORM WATCH 91 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Severe thunderstorms are possible this evening. The most likely hazard is damaging winds, but there is some potential for large hail and brief spin-up tornadoes. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible again Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail of any size and wind damage tonight. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. INZ076>079-083-084-089>092-KYZ023>035-038-039-045>047-053>055- 061>066-070>078-081-082-282345- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Nelson-Mercer- Larue-Marion-Boyle-Butler-Edmonson-Hart-Green-Taylor-Casey-Logan- Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland- Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Taylorsville, Lawrenceburg, Bardstown, Springfield, Harrodsburg, Hodgenville, Lebanon, Danville, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 731 PM EDT Mon Mar 27 2017 /631 PM CDT Mon Mar 27 2017/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Rest of Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Thunderstorms will be possible Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report hail of any size and wind damage from the storms earlier today. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. AMS/RJS
In the hours before
Local storm report, Mar 27, 7:07 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
707 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 1 NW GREENSBURG 37.27N 85.51W
03/27/2017 GREEN KY 911 CALL CENTER
TREE ACROSS WEST HODGENVILLE AVENUE. .
&&
KDWLocal storm report, Mar 27, 7:09 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
709 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 2 NW GREENSBURG 37.28N 85.52W
03/27/2017 GREEN KY 911 CALL CENTER
POWER POLE IS DOWN ON HIGHWAY 88 NEAR
GREENSBURG.
&&
KDWLocal storm report, Mar 27, 7:17 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
717 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM HAIL 3 E GRAEFENBURG 38.15N 84.98W
03/27/2017 E1.00 INCH FRANKLIN KY TRAINED SPOTTER
LOTS OF SMALL HAIL COVERING INTERSTATE 64 IN
1 INCH OF HAIL. LARGEST HAIL IN THE AREA WAS
AROUND THE SIZE OF A QUARTER.
&&
KDWLocal storm report, Mar 27, 7:25 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
725 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM TSTM WND DMG 4 NNE ALBANY 36.75N 85.11W
03/27/2017 CLINTON KY 911 CALL CENTER
TREE DOWN ON STATE GARAGE ROAD.
&&
KDWLocal storm report, Mar 27, 7:31 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
731 PM EDT MON MAR 27 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM TSTM WND DMG 3 ESE CREELSBORO 36.87N 85.15W
03/27/2017 RUSSELL KY 911 CALL CENTER
TREE DOWN ON HWY 127 NEAR THE DAM.
&&
KDWSpecial weather statement, Mar 27, 7:43 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Louisville KY
743 PM EDT MON MAR 27 2017
KYZ041-049-057-280000-
Fayette-Clark-Madison-
743 PM EDT MON MAR 27 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CLARK...
MADISON AND SOUTHEASTERN FAYETTE COUNTIES...
At 742 PM EDT, radar indicated strong thunderstorms were located
along a line extending from 6 miles southeast of Cadentown to near
Richmond to Boone. Movement was east at 55 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Richmond, Harris Ferry, Berea, Goffs Corner, Peytontown, Jackson
Ferry, Panola, Locust Grove, Hunt and Flanagan.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3786 8401 3787 8403 3784 8400 3785 8406
3782 8407 3785 8408 3782 8412 3781 8408
3778 8411 3777 8408 3767 8409 3765 8413
3757 8409 3756 8416 3752 8420 3752 8426
3754 8435 3793 8439 3801 8401 3794 8397
TIME...MOT...LOC 2342Z 251DEG 47KT 3794 8435 3771 8432 3753 8435
SCHOETTMERThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:49 PM EDT | Special Weather Statement | LMK | Ohio | 26 min |
| Mar 27, 3:11 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 34 min |
| Mar 27, 3:33 PM EDT | Special Weather Statement | LMK | Ohio | 27 min |
| Mar 27, 3:39 PM EDT | Special Weather Statement | LMK | Green | 36 min |
| Mar 27, 3:42 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Green, Metcalfe | 14 min |
| Mar 27, 3:45 PM EDT | Special Weather Statement | LMK | Breckinridge | 30 min |
| Mar 27, 3:49 PM EDT | Special Weather Statement | LMK | Breckinridge | 26 min |
| Mar 27, 4:08 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin | 37 min |
| Mar 27, 4:13 PM EDT | Special Weather Statement | LMK | Breckinridge | 32 min |
| Mar 27, 4:25 PM EDT | Special Weather Statement | LMK | Casey | 20 min |
| Mar 27, 4:26 PM EDT | Special Weather Statement | LMK | Butler, Edmonson, Grayson, Logan, Ohio, Simpson and 1 more | 49 min |
| Mar 27, 4:32 PM EDT | Severe Thunderstorm Warning | LMK | Ohio | 28 min |
| Mar 27, 4:36 PM EDT | Special Weather Statement | LMK | Garrard | 24 min |
| Mar 27, 4:39 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson | 36 min |
| Mar 27, 4:43 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Garrard, Lincoln | 47 min |
| Mar 27, 4:45 PM EDT | Flash Flood Warning | LMK | Ohio | 3 hr |
| Mar 27, 4:54 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Edmonson, Logan, Simpson, Warren | 51 min |
| Mar 27, 4:58 PM EDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Hancock, Hardin, Ohio | 47 min |
| Mar 27, 5:00 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Shelby, Spencer | 30 min |
| Mar 27, 5:01 PM EDT | Severe Thunderstorm Warning | LMK | Casey, Garrard, Lincoln | 44 min |
| Mar 27, 5:07 PM EDT | Special Weather Statement | LMK | Meade | 23 min |
| Mar 27, 5:14 PM EDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 46 min |
| Mar 27, 5:17 PM EDT | Special Weather Statement | LMK | Bullitt | 28 min |
| Mar 27, 5:29 PM EDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Hart, Monroe | 46 min |
| Mar 27, 5:33 PM EDT | Areal Flood Advisory | LMK | Bullitt | 117 min |
| Mar 27, 5:36 PM EDT | Special Weather Statement | LMK | Hardin, Meade | 24 min |
| Mar 27, 5:39 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 36 min |
| Mar 27, 5:52 PM EDT | Special Weather Statement | LMK | Anderson, Spencer | 38 min |
| Mar 27, 6:02 PM EDT | Special Weather Statement | LMK | Oldham | 28 min |
| Mar 27, 6:06 PM EDT | Special Weather Statement | LMK | Adair, Green, Metcalfe | 39 min |
| Mar 27, 6:06 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 24 min |
| Mar 27, 6:11 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby | 34 min |
| Mar 27, 6:31 PM EDT | Special Weather Statement | LMK | Nelson, Spencer, Washington | 29 min |
| Mar 27, 6:32 PM EDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Green, Russell, Taylor | 28 min |
| Mar 27, 6:35 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Scott, Woodford | 25 min |
| Mar 27, 6:38 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Nelson, Washington | 37 min |
| Mar 27, 6:53 PM EDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| Mar 27, 6:59 PM EDT | Tornado Warning | LMK | Mercer, Washington | 16 min |
| Mar 27, 7:01 PM EDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Fayette, Garrard, Jessamine, Lincoln and 2 more | 44 min |
| Mar 27, 7:04 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Fayette, Franklin, Jessamine, Mercer, Scott and 1 more | 26 min |
| Mar 27, 7:18 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 27 min |
| Mar 27, 7:30 PM EDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Jessamine, Scott and 1 more | 45 min |
| Mar 27, 7:43 PM EDT | Special Weather Statement | LMK | Clark, Madison | 17 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.